MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNFIX EVOLUTION SCREWDRIVER STRAIGHT W/O SLEEVE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNFIX EVOLUTION SCREWDRIVER STRAIGHT W/O SLEEVE
Model Number 03.835.015
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020 during an anterior lumbar interbody fusion (alif) procedure using the synfix evolution system, upon attempting to place the first screw using the straight screwdriver, the surgical tech could not attach screw to the screwdriver tip.The screwdriver tip did not appear damaged but did not function as intended.An alternate screwdriver for the four screws was needed in the case and the surgery was completed successfully with less than a minute delay.There was no patient consequence.Concomitant device: unknown screw (part # unknown, lot # unknown, quantity 1).This report is for one (1) synfix® evolution screwdriver straight w/o sleeve.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: e4.H3, h4, h6: part: 03.835.015-us.Lot: 5l26496.Manufacturing site: hägendorf.Release to warehouse date: october 23, 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances related to the malfunction were identified.No relevant nonconformances were determined.Visual inspection: the synfix® evolution screwdriver straight w/o sleeve was received at us customer quality (cq).Upon visual inspection of the complaint device, it showed that the driving tip was stripped.No other issues were identified with the returned device.Functional inspection: the functional test could not be performed due to the received condition of the device and also the mating device was not returned.Dimensional inspection: the dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: the current and manufactured versions were reviewed.Investigation conclusion: this complaint was confirmed as the stripped condition of the device could have contributed to this complaint condition.There was no indication that a design or manufacturing issue contributed to the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYNFIX EVOLUTION SCREWDRIVER STRAIGHT W/O SLEEVE
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10515757
Report Number2939274-2020-04080
Device Sequence Number3316647
Product Code HXX
UDI-Device Identifier10705034814056
UDI-Public10705034814056
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.835.015
Device Catalogue Number03.835.015
Device Lot Number5L26496
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2020
Initial Date Received by Manufacturer 08/14/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA.